MAUDE Adverse Event Report: ARTHREX, INC. UNIVERSAL 5TH METARSAL HOOK PLATE; PLATE, FIXATION, BONE

ARTHREX, INC. UNIVERSAL 5TH METARSAL HOOK PLATE; PLATE, FIXATION, BONE
Model Number UNIVERSAL 5TH METARSAL HOOK PLATE
Health Effect - Clinical Code Pain (1994)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by the patient that she had undergone a right foot metatarsal fracture procedure on (b)(6) 2019.The patient began having severe pain and on or about (b)(6) 2019 it was determined that the plate implant had broken.The patient underwent a revision surgery by the same surgeon, at the same facility, on (b)(6) 2019.During the revision procedure, the plate and corresponding screws were explanted.At the time of the patient's initial call to arthrex on 9/25/2019 the patient had no information on the products used or the facility involved.The patient indicated that the surgeon informed her that he had reported the incident to his sales rep.The patient also reported that the surgeon had informed her that the explanted devices had been turned over to the rep for return for evaluation.On 12/30/19 the patient provided the address of the original and revision surgeries.Using the address arthrex was able to obtain the original sales order from the (b)(6) 2019 procedure which identified the devices used in surgery.It was also determined at this time that the incident had not been previously reported to arthrex by the surgeon or sales representative.The following were the device part numbers of the plate and screws which were explanted on (b)(6) 2019: ar-8956-01, universal 5th metarsal hook plate, lot 047411909, ar-8724-14, low profile screw 2.4 x 14mm, lot 202634, ar-8724-22, low profile screw 2.4 x 22mm, lot 170630, ar-8724v-12, 2.4 x 12mm val screw, lot 2643582, ar-8724v-14, 2.4 x 14mm val screw, lot 187552, ar-8724v-16, 2.4 x 16mm val screw, lot 1048059, ar-8724v-16, 2.4 x 16mm val screw, lot 2643602.Additional information obtained 12/31/19: the sales rep confirmed that at no time were the explanted devices turned over to him, nor did the surgeon request that the devices be evaluated.Additional information obtained "1/8/30": the sales rep has confirmed with the facility that they did not keep the explanted devices as no one had requested that the devices be kept.Additional information obtained 1/22/20: the sales representative confirmed that the surgeon advised him that he did not tell the patient he gave the implants to the sales rep.The surgeon did confirm that the nurses discarded the plate implant and screws.

Brand Name
UNIVERSAL 5TH METARSAL HOOK PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9635990
Report Number1220246-2020-01619
Device Sequence Number2791450
Product Code HRS
UDI-Device Identifier00888867055636
UDI-Public00888867055636
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111253
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERSAL 5TH METARSAL HOOK PLATE
Device Catalogue NumberAR-8956-01
Device Lot Number047411909
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2019
Initial Report FDA Received Date01/28/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;